CSN Login
Members Online: 6

vaginal discharge during chemo

anaumann
Posts: 60
Joined: Aug 2010

Last week I was sure I had a yeast infection with irritation and white discharge. I started overthe counter cream on Friday night. I had the white dischrge all weekend and called the oncologisst Mon. She prescribed oral med--Fluconazole which I took yesterday. About that time I noticed the discharge was yellowish/greenish and almost like muecous you have in a cough or cold. I'll be calling the dr again today, but has this happened to anyone? I imagine Ill have to go the gyn. I had my third of four taxotiere treatment 10 days ago after four A/C. Really tired physically and mentally.
thanks, ann

skipper54's picture
skipper54
Posts: 936
Joined: Feb 2011

Sorry you're having this problem! I did the same treatment as you're doing now and didn't have a discharge or any other problems like it so can't offer advice.. Just wish you the best and a quick resolution!

anaumann
Posts: 60
Joined: Aug 2010

Are you done with treatments? How long until you feel more like yourself. Im hoping to be able to taste food again and have less muscle fatigue. Also I want the hand rash to go away and my hair to grow back! I keep telling myself--ONE MORE! ann

skipper54's picture
skipper54
Posts: 936
Joined: Feb 2011

I had my last chemo the day before Thanksgiving. Had surgery 3 days before Christmas (mastectomy) and have only 1 more radiation treamtnet to go. I'm still tired because all that just ran together but am looking forward to getting my energy back. My hair was already growing back before my last chemo. You'll make it!

Katmy
Posts: 93
Joined: Mar 2011

I have not had this SE, yet. However, the first infusion, I bled spotty for 3 weeks. After my 2nd infusion, I am having discharge and itching. I used a little vaginal cream. I will watch it and tell my Onc. The Onc told me that thrush and vaginal infections were possible. She also said that "menopausal symptoms" set in with Taxotere. So maybe, the issue is hormone related.

Good for you. 3 of 4 done. Only one more to go and then no where but up. I hope you get some results in the mean time for the pesky SE.

disneyfan2008
Posts: 5248
Joined: Oct 2010

but after being on tamoxifen for just over 2 yrs I had bad discharge-I was given 2 different meds for yeast infection. DID not help-but due to other issues and that I was just taken off tamoxifen last week.

Since going through chemo now-I assume you are not taking any meds-

new2me's picture
new2me
Posts: 176
Joined: Jun 2010

I thought I had a yeast infection and I even wrote about it on this site and some wonderful person responded - sorry I can't remember who it was.
I did not have a yeast infection -but I had the discharge along with the buring sensation when I peed. I was told it was part of the process. I was advised to purchase those gently wet wipes - which I did and it helped. the discharge went away. I can't remember what else I was advised - maybe someone will respond with more advise. I hate this chemo brain thing - I simply can't remember things- oh well.

good luck to you :)

Kelly

CypressCynthia's picture
CypressCynthia
Posts: 3872
Joined: Oct 2009

I had a weird discharge with tamoxifen. Don't know if you are on that drug?

New Flower
Posts: 3914
Joined: Aug 2009

discharge which you have described look like bacterial Vaginosis. Your gynecologist will prescribe vaginal cream with antibiotic. Please call your doctor. Probably because your white blood cell are low.
Wishing you get better soon

Texasgirl10's picture
Texasgirl10
Posts: 668
Joined: Nov 2010

This sounds like bacterial vaginosis, which is just an over accumulation of bacteria that gets into the vagina. Usually the way we get is holding in our urine, bubble baths, douching, feminine sprays, not wiping from front to back, and yes some medications ( rare). Flagyl is the medication of choice for this infection so ask your doctor if this is what you have. Good luck with this.

Hugs,

Dawne

carkris's picture
carkris
Posts: 4505
Joined: Aug 2009

I had an irritation and had nystatin cream which helped.
with tamoxifen you get a discahrge. My gyn, warned me so i would not think I had an infection.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network